Toxic epidermal necrolysis after radiotherapy for pleomorphic liposarcoma
- Author(s): Esaa, Fatema S;
- Hobson, Julia G;
- Matar, Regina N;
- Prieto, Peter A;
- Somers, Kathryn E
- et al.
Published Web Locationhttps://doi.org/10.5070/D3261047195
Toxic epidermal necrolysis (TEN) and Stevens-Johnson syndrome (SJS) are life-threatening, cutaneous reactions often associated with culprit drugs. A growing body of knowledge has deepened our understanding of the pathophysiology and clarified mechanisms such as drug-specific cytotoxicity mediated by T-cells, genetic linkage with HLA and non-HLA genes, TCR restriction, and cytotoxicity mechanisms. Physicians should broadly consider the etiology of SJS/TEN in order to better understand treatment strategies as well as identify which patients may be at risk for developing this condition. Mechanisms for how radiotherapy and rare malignancies may contribute to the development of TEN and SJS have been proposed.